Alert archive / Mississippi / Wind Advisories in 2020

Wind Advisory 11, NWS New Orleans, LA

September 16, 2020

NWS New Orleans, LA issued this wind advisory at Sep 16, 2020, 10:50 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Sep 16, 2020, 10:50 AM CDT (15:50 UTC)
Expired
Sep 16, 2020, 4:00 PM CDT
In force
5 hr
Issued by
NWS New Orleans, LA

The text

As transmitted.

011 
WWUS74 KLIX 161550
NPWLIX

URGENT - WEATHER MESSAGE
National Weather Service New Orleans LA
1050 AM CDT Wed Sep 16 2020

MSZ082-162100-
/O.NEW.KLIX.WI.Y.0011.200916T1550Z-200916T2100Z/
Jackson-
Including the cities of Pascagoula, Ocean Springs, Moss Point, 
Gautier, and St. Martin
1050 AM CDT Wed Sep 16 2020

...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 40 mph.

* WHERE...Jackson County.

* WHEN...Until 4 PM CDT this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
1 follow-up statement
520 
WWUS74 KLIX 162057
NPWLIX

URGENT - WEATHER MESSAGE
National Weather Service New Orleans LA
357 PM CDT Wed Sep 16 2020

MSZ082-162200-
/O.EXP.KLIX.WI.Y.0011.000000T0000Z-200916T2100Z/
Jackson-
Including the cities of Pascagoula, Ocean Springs, Moss Point, 
Gautier, and St. Martin
357 PM CDT Wed Sep 16 2020

...WIND ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON...

Northwest winds of 15 to 25 mph will diminish this evening and
overnight.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Sep 16, 4:09 AM CDT, 6 hours 41 minutes earlier.

Area forecast discussion, Sep 16, 4:09 AM CDT, 6 hours 41 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
409 AM CDT Wed Sep 16 2020

.SHORT TERM...Hurricane Sally will continue to pull further away
from the forecast area today.  Ongoing tropical storm conditions
across the far eastern portions of coastal Mississippi will
gradually improve through the day.  In the wake of this system, a
decent cold front will sweep to the south and bring drier and cooler
conditions to the region.  The front is expected to bring scattered
showers and a few thunderstorms to the area Thursday into Friday as
it sinks south across the CWA.  Temperatures will remain cooler than
average with highs in the upper 80s and lows in the upper 60s and
lower 70s expected.  Dewpoints will also be lower with readings in
the 60s and lower 70s expected.  Overall, a fairly pleasant weather
regime can be expected to take hold tomorrow and remain in place
through Friday.

.LONG TERM...A largely zonal flow pattern will dominate the Gulf
South in the wake of Sally, and this will keep a stalled frontal
boundary in place along the immediate coast.  This front will serve
as a focus for scattered shower and thunderstorm development each
day.  A diurnal cycle of convective development can be expected
mainly along and south of the I-10 corridor each day with convection
firing up offshore in the morning hours and then spreading inland
through the afternoon hours.  To the north of I-10, lower
precipitable water values and a deeper pool of mid-level dry air
further behind the front will keep rain chances at 20 percent or
less through the period.  Temperatures will remain cooler than
average through early next week on the back of deep layer northeast
flow.  Highs should only warm into the lower to middle 80s and
overnight lows will cool into the 60s.  Dewpoints will also be lower
in the upper 50s and lower 60s, and a taste of fall like weather can
be anticipated.

&&

.AVIATION...Winds will gradually decrease through the day at all of
the terminals as Hurricane Sally pulls further inland and further
away from the region.  Ceilings will also gradually improve through
the day, and prevailing VFR conditions are expected at all of the
terminals.

&&

.MARINE...Conditions will slowly improve through the day as
Hurricane Sally moves inland, and expect to see north winds of 10 to
15 knots by tomorrow.  A front will push into the waters on Friday,
and northerly flow should increase to around 15 knots by Friday
night and Saturday.  Further tightening of the pressure gradient
across the northern Gulf by Sunday should increase easterly winds
into small craft advisory range.  As winds increase, seas will rise
from 2 to 4 feet to 4 to 7 feet by Monday.

.PRELIMINARY POINT TEMPS/POPS...
MCB  84  70  87  70 /  10  10  20  10
BTR  90  72  90  73 /  10  10  20  10
ASD  86  71  89  71 /  10  10  20  20
MSY  87  75  88  76 /  10  10  20  20
GPT  82  72  87  73 /  30  10  30  20
PQL  81  70  88  71 /  60  10  40  30

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Coastal Flood Advisory until 3 PM CDT this afternoon for LAZ040-
     049-050-057-058-060>062-064-069-070-072.

GM...Small Craft Advisory until 1 PM CDT this afternoon for GMZ530-
     534-538-550-552-555-570-572-575.

     Tropical Storm Warning for GMZ532-536-557-577.

MS...Coastal Flood Advisory until 3 PM CDT this afternoon for
     MSZ080>082.

     Tropical Storm Warning for MSZ080>082.

     Flash Flood Watch through Thursday morning for MSZ081-082.

GM...Small Craft Advisory until 1 PM CDT this afternoon for GMZ534-
     538-550-552-555-570-572-575.

     Tropical Storm Warning for GMZ536-557-577.

&&

PG

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 15, 10:25 PM CDTCoastal Flood AdvisoryLIX18 hr

Nearby

Wind Advisories in Mississippi, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.